MAUDE Adverse Event Report: K2M, INC. THORACIC PROBE; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. THORACIC PROBE; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 101-90054
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported that a denali thoracic probe tip fractured intra-operatively.There were no adverse consequences to the patient and the procedure was completed successfully.
 
Event or Problem Description
It was reported that a denali thoracic probe tip fractured intra-operatively.There were no adverse consequences to the patient and the procedure was completed successfully with a 5 minute surgical delay.
 
Additional Manufacturer Narrative
Correction to b5: corrected from 'it was reported that a denali thoracic probe tip fractured intra-operatively.There were no adverse consequences to the patient and the procedure was completed successfully' to 'it was reported that a denali thoracic probe tip fractured intra- operatively.There were no adverse consequences to the patient and the procedure was completed successfully with a 5 minute surgical delay'.Visual inspection: device was inspected and found to have a fractured distal tip between the 30 mm and 40 mm markings.Little to no plastic deformation was detected indicating brittle fracture had occurred.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.Denali mini surgical technique was reviewed and the following relevant information was identified: the desired entry point of the pedicle is chosen and then perforated with an awl to expose the underlying cancellous bone.The entry point is then cannulated with the small pedicle probe.The small pedicle probe is advanced to the appropriate depth, as determined by the surgeon.The correct insertion of the instrument will allow the tip of the probe to follow a path of least resistance, reducing the potential of perforating the pedicle walls.The small pedicle probe is laser etched at 10 mm increments from 10-50 mm, indicating the depth to which the probe has been inserted.These markings also help the surgeon assess proper drill and screw length.Fracture surface was angled and uneven and likely occurred due to excessive bending stress.

Brand Name
THORACIC PROBE
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9349853
Report Number3004774118-2019-00143
Device Sequence Number16853216
Product Code LXH
UDI-Device Identifier10888857009868
UDI-Public10888857009868
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K181119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90054
Device Lot NumberADPP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer01/26/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1